Log In Sign Up

Depo shot questions


Forum: Birth Control

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Birth Control LinkBack Topic Tools Search this Topic Display Modes
  #1  
January 14th, 2012, 03:47 PM
RobinX02's Avatar Crazy mom of 3!
Join Date: Jun 2010
Location: Arizona, USA
Posts: 4,171
Back ground

Hello! I had my son October 7th, 2011. November 22nd or 23rd at my OB/GYN appointment I decided to get an IUD, however because of my insurance it has to be approved and ordered, so that day we decided to get the Depo shot, to cover me until we found out if insurance was going to pay for the IUD.
December 9th I got my first PP period. It lasted 7 days. DH & I had sex sometime between Dec. 19th-31st (how sad, I cannot remember what day it was.lol) Here is it Jan. 14th and I still havent got a period this month.. I am exclusive breast feeding too.


So my question is- Is it normal to not have a regular period yet? Should I be worried and test? Can the combo of the Depo shot and EBFing cause my periods to be irregular?



Please help!
__________________

Created by MyFitnessPal.com - Free Calorie Counter
Thanks *Kiliki* for my siggy
Reply With Quote
  #2  
January 14th, 2012, 05:38 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
It's fairly common not to have periods at all with Depo, it's a very aggressive drug that hits the reproductive system hard. It's normal for the first 6 PP cycles to be irregular, because of all the hormone changes. Depo is one more big hormone change added in too.

BFing infertility can exist for awhile, but if doesn't count if you've had a period. Adding in any synthetic hormone actually disrupts BFing infertility too, so that you have chemical infertility instead.

Because of how aggressive Depo is on your system, the chance of conceiving is very low. You can always test for peace of mind, but I suspect the lack of a period is due to being PP and the Depo - not pregnancy.
__________________
Reply With Quote
  #3  
January 14th, 2012, 05:49 PM
RobinX02's Avatar Crazy mom of 3!
Join Date: Jun 2010
Location: Arizona, USA
Posts: 4,171
thank you! All I hear are negatives from a friend who had bad side effects from Depo. So it is nice to hear something actually real about it. or Scientific about the the drug.
__________________

Created by MyFitnessPal.com - Free Calorie Counter
Thanks *Kiliki* for my siggy
Reply With Quote
  #4  
January 14th, 2012, 08:40 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Well, there are a lot of negatives with it. You can read the pharmaceutical warnings online too, if your doctor didn't give you a print out about it when you got your injection.

From DepoProvera.com

Side Effects of Depo-Provera Contraceptive Injection include: weight gain, and other side effects such as irregular menstrual bleeding, amenorrhea, headache, nervousness, abdominal cramps, dizziness, weakness or fatigue, decreased sexual desire, leg cramps, nausea, vaginal discharge or irritation, breast swelling and tenderness, bloating, swelling of the hands or feet, backache, depression, insomnia, acne, pelvic pain, no hair growth or excessive hair loss, rash, hot flashes, and joint pain.

Risks of using Depo-Provera Contraceptive Injection include: losing calcium from your bones, irregular menstrual bleeding, cancer, unexpected pregnancy, allergic reactions, and these other risks: increased risk of blood clots or stroke.
__________________
Reply With Quote
  #5  
February 25th, 2012, 03:00 PM
Member
Join Date: Feb 2012
Posts: 11
I was on depo provera for roughly a year and a half-two years.Whilst I was on it, i didn't have any periods so everything was fine and dandy,however i now want another baby-my daughter is nine,so big age gap, but we feel the time is right,but since coming off depo i've had a whole heap of side effects-dizzyness,fatigue,feeling sick and have only had two periods,i had my last depo shot in September 2010.missed the December shot, and didn't get a period till October 2011! and then my next one came in November-3 weeks and 3 days later ,so now 13 weeks later i'm still waiting for a period. However last friday night, on the same day as I got test results from a blood test to determine whats happening, I had what looked like an inplantation bleed-I had this with my daughter. It was definently nothing like a period,not even a light one and light periods are something i have never ever had. The blood wasn't red like ordinary menstrual blood and didn't even stain the pad i put on,it was that light,but most definently there,because its 8 days ago I tested with a clear blue digital and the result was not pregnant. I collected the sample in a cup and tested with the first sample of the day,so what is going on???. My blood test results didn't show up anything alarming that can explain this.The whole situation is driving me insane. I've had back ache and very sore breasts for days now and just feel off, i just don't know what to think and what to do. I'm having my blood checked again in three or four weeks time, as my thyroid was a little slow,but the doctor said that could have been because i've recently had a viral cold.Could I be pregnant and have tested too early?.
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 09:42 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0